Flashcards in Cardiac arrest in poisoning Deck (14):
Avoid mouth to mouth
High oxygen concentration
Paraquant high oxygen can cause lung injury-adjust according to ABG/sats
High risk of aspiration therefore intubate
Adsorbs certain drugs
Only in patients with intact or protected airway
Good for carbamazepine, dapsone, quinine, phenobarbital, theophylline
Only helpful within 1 hour
Whole bowel irrigation:
Oral iron, ingested illegal drugs
Laxatives/emetics never recommended
Urine alkalisation by giving IV sodium bicarbonate good for salicylate poisoning.
Haemodialysis in methanol, ethylene glycol, salicylates, lithium.
Local anaesthetics toxicity-use lipid emulsion
High dose atropines 2-4mg
Sodium nitrite, sodium thiosulfate, hydroxycobalamin, amyl nitrite
Fab specific antibodies
LOC, resp depression and hypotension
Flumazenil for reversal of sedation and no Hx of seizures
S/E with withdrawl including seizure, arrhythmia, hypotension and withdrawl.
Coma and resp arrest
IV IM SC or intranasal Naloxone
400mcg IV, 800mcg IM, 800mcg SC or 2mg IN
Large overdose 6-10mg
Amitryptaline, Desipramine, imipramine, nortryptaline, doxepin, clomipramine
Hypotension, seizures, coma and arrhythmias
Broad complex VT, RAD deviation
Local anaesthetics toxicity
Usually due to regional anaesthesia
Agitation, LOC, tonic/clonic convulsions, sinus bradycardia, asystole, VT
IV 20% lipid emulsion1.5ml per kg per hr
PAGE 121 figure
Agitation, tachycardia, hypertension, hypertherma, myocardial ischaemia
Small doses of IV benzodiazepines first line (midazolam, diazepam, lorazepam)
GTN can reverse coronary vasoconstriction
Nitrates as second line therapy only
Prescribe activated charcoal if the overdose is within 1 hour. You should give activated charcoal only to patients with an intact or protected airway.
You may consider prescribing 50 mmol of sodium bicarbonate in moderate to severe overdoses.
Consider haemodialysis for some poisonings, e.g. methanol, ethylene glycol, salicylates, and lithium.
Consider the use of lipid emulsion (Intralipid) for cardiac arrest caused by local anaesthetic toxicity.